Thanks for your reply, which is reassuring to read. Wow, a year is a long time, it sounds like you are doing well coming off them now although the falls don’t sound good. I hope you do manage to get off them next week, good luck with it.
I have been on 2mg of Dec for a year now. For about 6 months I was fine, then the hamster face appeared and my leg and arm muscles seemed to waste away whilst my face neck and stomach got bigger!! I needed to take them to keep the brain swelling down. I finally got the Oncologist to agree I could slowly come off them. After this long the side effects of coming off it can be awful. I have no energy, every part of my bod aches and I sudden,ydont feel like eating as feel a bit queasy. Hopefully this will pass. I feel for you with the weak legs, I have fallen quite a lot as I forget they are weak and expect to do what I did before. What you are experiencing is normal, once swelling under control a steady reduction of amount will be allowed, hopefully, by your Oncologist. I am down to a third of a tablet every other day. Hope to stop altogether next week if I can persevere with the side effects.
Thanks for your reply, the side effects do sound the same. I’ll definitely let you know how I get on.
Firstly I'm glad that you got quick oncologist appointment l. Inwas on high doses of DeX for couple months they were to reduce inflammation like yourself plus I had spinal compression. The side effects in had was increase of appetite I put on over a stone got the hamster face you call it and I barely slept not sure if that was anxiety induced as wel as tend not to sleep when anxious and this was after diagnosis. I really hope your oncologist helps you and let us know how you get on.
Love cazzy xxx
So pleased you have got a quicker appointment with oncologist .
I did not realise my anxiety could be the steroids. 2 more left to take apart from the ones we have to take before chemo. We will not know ourselves.
Hi Mandy, I am so glad I was able to reassure you. I hope you start to feel better soon and I am glad your pain is better. Take care xx
Thanks for your reply, it sounds like it is the steroids causing it which is reassuring to hear. You were right though I did contact my Oncologist and I’m seeing him next week now which is better.
Thanks again, I hope everything goes well with yours.
Thank you for your reply which has massively reassured me, I could’ve written all those symptoms myself right down to the jitters and anxiety. They have also practically eliminated my pain too so I suppose it’s worth it. At least I know now it is that and a few more weeks and it will improve.
Thank you again and good luck with your treatment.
Take care, Mandy. X
I was on Dexamethasone for about a month before surgery to my spine to reduce spinal cord swelling caused by spinal mets and then for another four weeks gradually reducing after surgery. The side effects too about three weeks to kick in fully before I had the hamster look too. My face and legs and stomach swelled up and it took a while for the swelling to go down. The district nurse told me cheerily my legs were like tree trunks. I felt really horrible - I felt jittery and anxious and spaced out all at the same time and struggled walking up the stairs. I felt wobbly and shaky too even just walking round the block. On the positive side it almost completely resolved the pain I had in my back within a couple of days. Once it was out of my system I felt back to normal again but it did take time. I think feeling very anxious is a common side effect. I hope you start to feel better soon and your oncologist can reassure you xx
I am on the same steroid as you. I googled how long it takes to get out of our system seemingly 4-6 weeks. One of the side effects can be water retention. Puffy face arms & legs.
If you are worried about it I would ring oncologist secretary and she could ask oncologist about it. May be only 2 weeks before seeing oncologist but it is a long time if you are worried.
Has anyone else been taking Dexamethasone for several weeks and had side effects? My Oncologist prescribed them to reduce the inflammation around my tumours as I was having a lot of pain. The pain has eased but I feel completely spaced out, my legs are so weak that I struggle to get upstairs and my face is so swollen I look like a hamster.
I can’t just stop taking them as I have been on them for too long so have to reduce them slowly, I am now on half the dose I was a few weeks ago but the side effects seem to be getting worse not better. Has anyone else experienced this? I’m getting concerned it may be something else and the steroids are masking it.
I don’t usually worry about things like that but can’t get it out of my head now. It’s only a few weeks since I was told I was Stage 4 as it has spread to my liver, lungs and sacrum. Now I’m worried it could be brain mets as I have Triple Negative and I know it can spread to brain mets I have never had a brain scan. I’m not due to see my Oncologist for two weeks but will contact him.
I just wondered if anyone had any experience of this?
Take care, Mandy x